MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SILICONE FLAT DRAIN; WOUND DRAINAGE

C.R. BARD, INC. (COVINGTON) -1018233 SILICONE FLAT DRAIN; WOUND DRAINAGE
Catalog Number 0070360
Medical Device Problem Codes Material Fragmentation (1261); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that when checking the wound drainage before use, the end of the tube was found to be broken.
 
Additional Manufacturer Narrative
The reported event was confirmed manufacturing related.One sample were confirmed to exhibit the reported failure.The device had not met specifications.Visual evaluation of the returned sample noted one opened (with original packaging), hubless silicone flat drain.Visual inspection of the sample noted lash on side of drain appears to be uneven and jagged, no broken portions notes, length of drain noted to be 8.0 inches.The photo sample provided shows flash on side of drain appears to be uneven and jagged.This does not meet specifications per inspection which states "gate vestige, parting line and flash must not be greater than 1/64¿ height".A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "indications for use: wound drains are used to remove exudates from wound sites.Contraindications: do not use for chest drainage.Warning: do not bypass/inactivate anti-reflux valve.Use with single flat drain: place perforated wound drain within critical fluid collection area of wound.Draw drain tube through skin/stab wound incision until flat portion of drain is seated appropriately.Trim drain tube to desired length and attach to blue adapter.Connect other end of blue adapter to y-connector.Insert connecting tube in reliavac® port a, up to indicator ring.Use with two flat drains: place perforated portion of wound drains within critical fluid collection areas of wound.Draw drain tubes through skin/stab wound incision until flat portion of the drains are seated appropriately.Trim drain tubes to desired length.Cut off plug from closed arm of y-connector and attach blue adapters.Attach drains to blue adapters.Insert connecting tube in reliavac® port a, up to indicator ring.Caution: punctures or additional perforations should not be made in the silicone wound drain.Attaching to auxiliary suction: insert suction adapter into port b.During auxiliary suction, balloon will inflate and exudate will flow over balloon surface from port a to port b.To discontinue auxiliary suction, remove suction adapter and close port b.Caution: do not use with wall suction in excess of 210mm hg.To establish suction: open port b.Pump bulb until balloon fills container.Close port b.Note: hissing sound is normal and stops when maximum suction pressure is reached.Possible reflux of fluid to the patient is reduced during reliavac® evacuator reactivation by a built-in anti-reflux valve in port a.To empty container: open port b.Invert unit.Pump bulb to empty quickly.To re-establish suction: repeat step "d" above.To read fluid volume: open port b.Allow balloon to deflate.Read and record volume.To reactivate, repeat step "d" above¿.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
SILICONE FLAT DRAIN
Common Device Name
WOUND DRAINAGE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17825534
Report Number1018233-2023-07102
Device Sequence Number11372765
Product Code GBX
UDI-Device Identifier00801741090738
UDI-Public(01)00801741090738
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0070360
Device Lot NumberNGHR0081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer01/03/2024
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown